MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX60B
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure to Anastomose (1028); Abscess (1690); Adhesion(s) (1695); Necrosis (1971); Hernia (2240)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 7/8/2025.D4 batch # unk.H6: health effect ¿ clinical code gastrointestinal system (e10).B3: only event year known: 2021.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient with history of copd, coronary artery disease, obesity and surgically treated prostate cancer who underwent right hemicolectomy, incisional hernia repair, and partial omentectomy to treat cecal and ascending colon cancer.Operative note indicates mass was just proximal to the cecum and the ascending colon and the right colon was mobilized to the level of the hepatic flexure.The ileum was also mobilized given extensive adhesions.¿ligasure¿ was used to transect to divide the right colon and a ¿75mm gia stapler¿ was used to transect the ileum and mid transverse colon and to create the anastomosis.A ¿tx60¿ was used to close the enterotomy sites.No difficulties were noted with any staplers.4 days post-operatively, the patient showed signs of leak and underwent an exploratory laparotomy with creation of ileostomy and drainage of intra-abdominal abscess.Operative note indicates a ¿4 mm area of dehiscence of bowel consistent with the site of his anastomotic leak.¿ an ileostomy was created and patient was discharged one week later.10 days following discharge, he presented with a leaking stoma.Post-operatively, the patient¿s ileostomy had become necrotic and patient developed a right lower quadrant parastomal hernia and ¿4.0 x1.7 cm abscess adjacent to the stoma on the right, and a 2.2 x 2 cm abscess to the left of the stoma.Patient underwent an exploratory laparotomy, extensive lysis of adhesions, small bowel resection, and ileostomy revision.The ileostomy was found to be necrotic from the fascia to the skin level, with two areas of full-thickness recurrent necrosis resulting in stool drainage and breakdown of the ileostomy.He was discharged 6 days later.No information regarding patient¿s current condition is available.There were patient consequences: re-op, leak post operatively.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/17/2025.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22439856
Report Number3005075853-2025-05258
Device Sequence Number16953430
Product Code GDW
UDI-Device Identifier10705036003342
UDI-Public(01)10705036003342(17)260430(10)293A94
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberTX60B
Device Lot Number293A94
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale